For the ladies: pap smear and ....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

justarose4him
Veteran Member


Date Joined Feb 2004
Total Posts : 730
   Posted 5/23/2008 11:55 AM (GMT -7)   
Okay ..I have not had a period since February ; even though I had been normal for about a year ...then in March it never came ??

Didn't concern me since this has happened before and I attribute it to meds or something ...umm... age : ( ( almost 52 )

Well - I had a pap smear done yesterday - and when I got home I started to see quite a bit of bright red blood ...
Wasnt then it turned to just a dark kinda discharge and blood when I wiped front and back ..so now I wasnt sure WHERE it was coming from ...

Now today ( had my 2nd Cade Infusion ) I read that if you insert a tampon that is a good way to tell if its from there ...

I did and just got a very slight discharge ...

so, is it possible that from the pap it started my period ???

Could the pap had done something to the 2 fistuals I have and this is what it is from ?

I am not going to react this time...I will wait it out till Tuesday : since everyone will be closed this weekend anyway : )

But would love to hear if anyone else has experienced this ?

Thanks
Dx with Crohns 25 years ago
1 surgery ; 15 years ago ... 
Cervical DDD and restless leg syndrome
Currently on ;  Requip ,  Ultracet & Loretab(for back/neck pain), cymbalta
and a new sleep med   
 


GingerGal
New Member


Date Joined May 2008
Total Posts : 8
   Posted 5/23/2008 12:32 PM (GMT -7)   
Misterie, I'm not sure... probably best to ask your doctor! Where are the fistulas located? I suppose it's possible the pap could effect them, depending on how the OB did the exam and where they are located.

It makes sense that paps on thinning or gentle skin could cause the skin to bleed a little (even for people without crohns). It's just the way it is that as we women age, and estrogen levels go down, the skin begins to thin, and I think become more sensitive. Now that said, paps ALWAYS irritate my skin (pain and all), and I'm in my 30s. I think I get some of that discharge too, but not a ton of blood. You should really get checked out because there are so many reasons why what happened could occur.

I am very interested in women's experiences with crohn's & gynecology, I've had a lot of unique situations that I attribute to crohn's. It is important to have an OB who has some understanding that crohn's CAN affect that part of your body, even in some cases, it can spread there as well.
This applies beyond OBGYN issues: Crohns can be a major factor in your healing process, e.g. skin healing from a pap, surgery, or any trauma minor or major, or pain you feel in any part of your body. Personally, I believe that boosting your body's overall immunity is probably the best defense.

Hope things become clear, and you find some more concrete answers soon!

Illy
Regular Member


Date Joined May 2008
Total Posts : 117
   Posted 5/23/2008 12:34 PM (GMT -7)   
I have not been in this boat, so I don't have anything to add from experience, but it could be that the pap smear opened your cervix a bit and some blood had been building up in there.  since your cycles are very uneven, it's possible that you had been building a lining, or were even about ready to have a period anyway.  remember a pap smear is scraped off your cervix, and the cervix is what keeps the uterus closed and keeps blood from flowing out.  I have no idea if it could have affected your fistulas, sorry.
 
I would say 1. use a tampon as if  you had your period then if there is any blood when you wipe, you'll know it's likely from the back.  you'll also gauge how much is coming from your uterus.  2. try not to worry too much, those long weekends are difficult when you have something on your mind.
 
wishing you the best!

Celey
Veteran Member


Date Joined May 2007
Total Posts : 1284
   Posted 5/23/2008 12:36 PM (GMT -7)   
Hmm... I remember I didn't have my period for a month once.... *It really didn't concern me, though... because I'm not sexually active.... and I had read somewhere that one of the medicines I'm on can make periods irregular and such....* I sort of just... brushed it off....


So... err... guess I really can't help ya... Doesn't look like you're on any of the medicines I'm on... except for the Ultracet... (and that wasn't the medicine that said it could cause irregular periods)....
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 5/23/2008 12:45 PM (GMT -7)   
I had an pelvic, no fistula, bleed for three days, another pelvic exam and low behold there it was about the diameter of a dime.

Paps can cause tearing and therefore bleeding. The worse pelvic exam I ever had I bleed for a week afterwards, you would think a woman would be more gentle, but since it was at the VA I guess she was not use to dealing with women who had not had children....
Forum Co-moderator - Crohn's Disease
We will find a way, or make one.-Hannibal (crossing the Alps in the 15th Century on war elephants) 
All suggestions/options/opinions are caveated with please consult with your local health care provider...

Post Edited (MMMNAVY) : 5/23/2008 1:49:06 PM (GMT-6)

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 7:03 AM (GMT -7)
There are a total of 2,736,310 posts in 301,367 threads.
View Active Threads


Who's Online
This forum has 151462 registered members. Please welcome our newest member, barbarwhit.
237 Guest(s), 4 Registered Member(s) are currently online.  Details
Asha00, mrs. george, reminder, LMusings


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer